A&E outing

Last night i was feeling fine one minute then i was in in kitchen where pans were cooking on the hob and there was lots of steam. I started to become very hot, nauseous and sweaty, i then developed a pain around my throat and shoulder which made me panic. I called an ambulance and was shocked at the medics response he said it was not cardiac and only anxiety, this was made from the way that i was sitting... i was sitting upright on the sofa because i have sciatica in my left buttock going down my leg The other reason for his diagnosis was that i was talking fast. My daughter was there at the time and told him i was not talking fast....i felt like freak and even in the ambulance if i asked him a question he didnt seem to understand me..i felt like i had come from another planet.

Anyway moving on got to A&E did ecg not cardiac..back home.

Iv had an underactive thyroid for three years and usually feel the cold and utill recent times have tolerated warm weather well although this did change this summer when i could not tolerate heat at all.

Any ideas from anyone as i dont think in m case thyroid is the cause....

11 Replies

oldest β€’ newest
  • You might want to get your levels checked in case you are heading towards being Hyper if your dose is too high, that could account for the anxiety attack.

  • Had them checked a couple of week ago and all within normal range. Dr. P suggests that i am still hypo and had adrenal probs.

  • Ah but what is normal range, normal for one person may not be normal for another, you need to get hold of your actual results to see what your levels are.

  • Yes will do, despite the normal results i have lost all body hair and thought after been on thyroid meds for 3 years it would have grown back id thyroid was the reason for their loss.

  • Ambulancemen are great, aren't they? One tried to tell me I couldn't be in that much pain because I was talking to him. I explained that after two hours of screaming you lose the impetus and the fact remained I couldn't move. He picked up my leg and I screamed so loud he went immediately to fetch the gas and air. Clot!

    Panic attacks are very scary and disorientating but most medics will brush them off as nothing. I had them all through my teens and was generally treated as a hypochondriac. Interestingly, it was only two years after the attacks stopped that I developed a multinodular goitre. I had never thought to link the two things until now. I agree about getting your levels checked as this could account for your attack.

  • I get so angry with the way people treat others with a lack of respect and regard. Most of my anxiety is as a result of attitudes of others and inparticular professionals. I found them ambulance crew very challenging, didnt listen to me and so misinformed. More people kills training would not go a miss.

    Well done you for finding the cause.its one hell of a battle that never seems to end.

  • Probably not much consolation but I've been having horrible anxiety symptoms too (see my recent post) and have often been so scared I've thought about calling an ambulance. From what others are saying on here these symptoms are quite common with thyroid disease, could also be the adrenals. Has Dr P given you adrenal supplements?

  • Yes i need to come off thyroid meds for a week, not done this yet, then i need to start on nutri adrenal extra, then start back on half my prescribed thyroid dose and nutri. Im a little apprehensive about this as im going to see an endo in December and my bloods might be all over the place, Not see your previous post but do you have adrenal issues as well?

  • I saw Dr P in March and I started the same treatment as you. I did the treatment protocol for 3 months but for various reasons, which I now regret, I stopped. Part of the reason was Dr P wanted me to take more T3 and I didn't want to go down the road of buying it from the internet so I went back to my doctor (it has taken nearly 6 months and several appointments and tests to get hold of another 10mcg of T3 - I got the go-ahead this morning). I will probably go back and see Dr P. I think I still have adrenal problems so I've ordered an adrenal stress test and I'll see what the results of that are.

    Some things I noticed when I started the treatment - The week I stopped the thyroxine I did feel even more tired. When I re-started the half dose I did have a week or two of feeling not good at all and I did have chest pains and dizziness. I dont know if this was messing about with the thyroxine or adjusting to the nutri adrenal. Try and stick with it and if it's really bad stop the nutri adrenal and then half the dose.

    A bit of advice: I found that the NAX and nutri thyroid did make my tsh suppressed making it look like I was over medicated when I was still feeling very hypo - If I were you I would wait until you've seen the endo and had all your bloods done before starting Dr P's treatment. But you must do what you think is best for you.

    Hope that is helpful


  • I ageer i think i will wait until iv seen the endo. Iv not had a saliva test done, been thinking about it but not sure what to so.

  • I seen dr P and was also given those instructions. I read online a few people who followed them.. Coming off thyroxine & starting nutri & went downhill fast. I never bothered in the end...

You may also like...